Apical ballooning syndrome during treatment with a vascular endothelial growth factor receptor antagonist.

@article{White2009ApicalBS,
  title={Apical ballooning syndrome during treatment with a vascular endothelial growth factor receptor antagonist.},
  author={Anthony S. White and Andr{\'e} Lagerche and Guy C. Toner and Robert J. Whitbourn},
  journal={International journal of cardiology},
  year={2009},
  volume={131 3},
  pages={e92-4}
}
Apical ballooning syndrome (ABS) describes acute regional myocardial dysfunction and has a strong association with emotional stress and female sex. Whilst catecholamine excess has been described in this condition, the precise etiology remains elusive. We report the atypical case of a 61 year old male who developed ABS in the absence of a clear precipitant. His concurrent treatment with a vascular endothelial growth factor (VEGF) receptor antagonist may provide an insight into the pathogenesis… CONTINUE READING